Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 772, NWS Norman, OK

August 10, 2017Blaine County, Canadian County, Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2017, 4:34 PM CDT for Blaine County, Canadian County, Kingfisher County, Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2017, 4:34 PM CDT (21:34 UTC)
Expired
Aug 10, 2017, 5:15 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Blaine County, OK, Canadian County, OK, Kingfisher County, OK

The radar

The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:40 PM CDTTSTM WND DMGLoyal, OKLARGE ALUMINUM SHED DESTROYED. FROM KFOR TV.
Aug 10, 5:10 PM CDTTSTM WND GST 59Okarche, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 2:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

584 
WUUS54 KOUN 102134
SVROUN
OKC011-017-073-102215-
/O.NEW.KOUN.SV.W.0772.170810T2134Z-170810T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
434 PM CDT THU AUG 10 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Kingfisher County in central Oklahoma...
  Central Blaine County in northwestern Oklahoma...
  Northwestern Canadian County in central Oklahoma...

* Until 515 PM CDT

* At 432 PM CDT, a large severe thunderstorms was located 6 miles 
  northwest of Dover, moving southeast at 20 mph. This storm is 
  capable of producing tennis ball size hail. This was the part of a 
  line of severe storms located along a line extending from 5 miles 
  northeast of Loyal to 6 miles west of Greenfield, moving southeast 
  at 20 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Watonga, Kingfisher, Geary, Okarche, Cashion, Calumet, Dover,
  Greenfield, Loyal and Omega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3597 9767 3580 9767 3550 9826 3553 9831
      3555 9831 3555 9833 3577 9863 3578 9862
      3612 9803
TIME...MOT...LOC 2132Z 301DEG 17KT 3602 9803 3576 9848 

HAIL...2.50IN
WIND...60MPH
 
$$

..speg.
2 follow-up statements
252 
WWUS54 KOUN 102153
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
453 PM CDT THU AUG 10 2017

OKC011-017-073-102215-
/O.CON.KOUN.SV.W.0772.000000T0000Z-170810T2215Z/
Kingfisher OK-Blaine OK-Canadian OK-
453 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR KINGFISHER...CENTRAL BLAINE AND NORTHWESTERN CANADIAN COUNTIES...

At 453 PM CDT, severe thunderstorms were located along a line
extending from near Dover to 3 miles south of Greenfield, moving
southeast at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Watonga, Kingfisher, Geary, Okarche, Cashion, Calumet, Dover,
Greenfield, Loyal and Omega.

This includes Interstate 40 between mile markers 105 and 110.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3597 9767 3580 9767 3550 9826 3553 9831
      3555 9831 3555 9833 3577 9863 3578 9862
      3612 9803
TIME...MOT...LOC 2153Z 315DEG 28KT 3595 9792 3567 9837 

HAIL...1.00IN
WIND...70MPH
 
$$

..speg.
734 
WWUS54 KOUN 102202 CCA
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
502 PM CDT THU AUG 10 2017

OKC011-017-073-102215-
/O.COR.KOUN.SV.W.0772.000000T0000Z-170810T2215Z/
Kingfisher OK-Blaine OK-Canadian OK-
502 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR KINGFISHER...CENTRAL BLAINE AND NORTHWESTERN CANADIAN COUNTIES...

At 501 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Kingfisher to 4 miles southwest
of Okarche to near Geary, moving southeast at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Watonga, Kingfisher, Geary, Okarche, Cashion, Calumet, Dover,
Greenfield, Loyal and Omega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3597 9767 3580 9767 3550 9826 3553 9831
      3555 9831 3555 9833 3577 9863 3578 9862
      3612 9803
TIME...MOT...LOC 2153Z 303DEG 32KT 3595 9792 3567 9837 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 10, 2:29 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
229 PM CDT Thu Aug 10 2017

.DISCUSSION...
Will keep this short as strong storms are already ongoing. In the
broad sense, it is likely that we will experience a couple of
rounds of thunderstorms today and overnight. But the specifics are
still a little in question. The current storms in northwest
Oklahoma have lost a little punch as they moved in from the
Oklahoma panhandle. But they are moving into an area of much
higher surface based CAPE, so we expect some regeneration.
Meanwhile, additional storms are in the process of developing in
western Kansas, which may evolve into the main show tonight. And
now the last few runs of the HRRR have also been signaling the
possibility of storms in the southwest this evening as well. Will
not get too tricky on timing but have kept broad high POPs across
much of the area, and expanded them farther south with the HRRR
trends. Meanwhile, it appears we will remain in a relatively
active pattern with west-northwest flow aloft and waves moving
into the upper Midwest and the northern and central Plains.
Highest rain chances will be northeast, while still generally
drier and warmer southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  85  71  85 /  80  60  60  60
Hobart OK         72  89  73  89 /  50  30  40  50
Wichita Falls TX  75  97  76  95 /  30  20  20  40
Gage OK           67  81  68  83 /  70  30  60  60
Ponca City OK     69  84  69  83 /  80  60  40  50
Durant OK         74  95  74  90 /  20  40  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.

&&

99/99
Hazardous weather outlook, Aug 10, 12:02 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1202 PM CDT Thu Aug 10 2017

OKZ004>048-050>052-TXZ083>090-111715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1202 PM CDT Thu Aug 10 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an Enhanced Risk of severe thunderstorms across
mainly northwest Oklahoma, with Slight and Marginal Risks
covering the rest of the state and a small part of north
Texas.

Location...
The Enhanced Risk covers locations north and west of a line
extending from Sayre and Elk City, to El Reno, to Enid and
Cherokee. This includes the cities of Woodward, Alva, Enid,
Clinton, and Weatherford.

A Slight Risk covers locations farther south and east and covers
locations north of Mangum and Hobart, Purcell and Wetumka. The
Marginal Risk covers locations near and north of Quanah and
Wichita Falls, Texas, eastward along the Red River.

Timing...
There could be two rounds of potentially severe weather. The first
will be from 1 pm to 6 pm primarily in the Enhanced Risk area. The
second round, and more intense storms, are expected in the 7 pm to
4 am timeframe in the Enhanced and Slight Risk areas. Primary storm
movement will be from northwest to southeast.

Impacts...
Golfball size hail and damaging winds to 65 mph will be the main
concern with the storms this afternoon and early evening. Smaller
hail and winds to 75 mph will be the concerns later in the evening
and overnight. High rain totals, which could lead to flooding and
flash flooding, will be a concern this evening and overnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the risk areas should prepare for severe weather operations this
evening into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Heavy Rain/Flooding...
Thunderstorms may produce heavy rainfall across the area
Friday through early next week. Several inches of rainfall may
occur across parts of Oklahoma which may result in flooding.

.Thunderstorms...
Thunderstorms will be possible each day. A few strong to severe
thunderstorms with damaging winds will be possible at times, but
widespread significant severe weather is not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

BRB/11

In the hours before

Special weather statement, Aug 10, 3:15 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 PM CDT THU AUG 10 2017

OKZ005-010-011-102045-
Major OK-Woodward OK-Woods OK-
315 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Major...east central
Woodward and southeastern Woods Counties Until 345 PM CDT...

AT 314 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Waynoka to 6 miles north of Chester, moving
southeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3658 9856 3617 9860 3616 9886 3627 9899
      3674 9895
TIME...MOT...LOC 2014Z 307DEG 22KT 3663 9889 3631 9892

..speg.
Special weather statement, Aug 10, 3:29 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
329 PM CDT THU AUG 10 2017

OKZ017-018-102100-
Kingfisher OK-Blaine OK-
329 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kingfisher and
northeastern Blaine Counties Until 400 PM CDT...

AT 327 PM CDT, a strong thunderstorm was located near Okeene, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3616 9791 3592 9794 3601 9836 3617 9834
      3617 9822
TIME...MOT...LOC 2027Z 277DEG 22KT 3610 9827

..speg.
Special weather statement, Aug 10, 3:55 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
355 PM CDT THU AUG 10 2017

OKZ023-027-102130-
Grady OK-Caddo OK-
355 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and
southeastern Caddo Counties Until 430 PM CDT...

AT 354 PM CDT, a strong thunderstorm was located near Cement, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3486 9822 3499 9824 3504 9800 3485 9795
TIME...MOT...LOC 2054Z 260DEG 11KT 3492 9814

..speg.
Special weather statement, Aug 10, 3:56 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 PM CDT THU AUG 10 2017

OKZ023-027-102130-
Grady OK-Caddo OK-
356 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady and east
central Caddo Counties Until 430 PM CDT...

AT 354 PM CDT, a strong thunderstorm was located near Lake Chickasha,
moving northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3510 9815 3520 9827 3537 9814 3519 9790
TIME...MOT...LOC 2054Z 228DEG 12KT 3517 9816

..speg.
Special weather statement, Aug 10, 4:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT THU AUG 10 2017

OKZ012-102145-
Garfield OK-
411 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Garfield County
Until 445 PM CDT...

AT 410 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Ames to 4 miles southwest of Bison, moving northeast
at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3626 9761 3617 9782 3617 9810 3637 9811
      3645 9811 3645 9810
TIME...MOT...LOC 2110Z 223DEG 9KT 3624 9813 3617 9795

..speg.
Special weather statement, Aug 10, 4:19 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
419 PM CDT THU AUG 10 2017

OKZ038-102145-
Comanche OK-
419 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Comanche County
Until 445 PM CDT...

AT 418 PM CDT, a strong thunderstorm was located near Lake Ellsworth,
moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3477 9838 3485 9838 3486 9832 3484 9809
      3468 9810 3468 9811
TIME...MOT...LOC 2118Z 276DEG 10KT 3484 9831

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:37 PM CDTSpecial Weather StatementOUNWoodward23 min
Aug 9, 7:55 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant35 min
Aug 9, 7:57 PM CDTSpecial Weather StatementOUNGrant33 min
Aug 9, 7:58 PM CDTSpecial Weather StatementOUNGrant32 min
Aug 9, 8:29 PM CDTSpecial Weather StatementOUNGrant31 min
Aug 9, 8:35 PM CDTSpecial Weather StatementOUNAlfalfa25 min
Aug 9, 9:03 PM CDTSpecial Weather StatementOUNGrant42 min
Aug 9, 9:06 PM CDTSevere Thunderstorm WarningOUNGarfield, Noble39 min
Aug 9, 9:08 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant52 min
Aug 9, 9:49 PM CDTSpecial Weather StatementOUNGarfield26 min
Aug 9, 10:07 PM CDTSpecial Weather StatementOUNMajor23 min
Aug 9, 10:40 PM CDTSpecial Weather StatementOUNKingfisher35 min
Aug 9, 11:04 PM CDTSpecial Weather StatementOUNBlaine26 min
Aug 9, 11:25 PM CDTSpecial Weather StatementOUNBlaine35 min
Aug 9, 11:59 PM CDTSpecial Weather StatementOUNCanadian31 min
Aug 10, 2:29 AM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Grady3 hr
Aug 10, 3:18 AM CDTAreal Flood AdvisoryOUNGrady3 hr
Aug 10, 3:31 AM CDTFlash Flood WarningOUNCaddo, Grady3 hr
Aug 10, 4:31 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Stephens3 hr
Aug 10, 1:15 PM CDTSpecial Weather StatementOUNHarper30 min
Aug 10, 1:44 PM CDTSpecial Weather StatementOUNHarper31 min
Aug 10, 2:17 PM CDTSpecial Weather StatementOUNHarper, Woods, Woodward28 min
Aug 10, 2:44 PM CDTSpecial Weather StatementOUNWoods31 min
Aug 10, 2:45 PM CDTSpecial Weather StatementOUNCaddo30 min
Aug 10, 2:58 PM CDTSevere Thunderstorm WarningOUNCaddo47 min
Aug 10, 3:15 PM CDTSpecial Weather StatementOUNMajor30 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major49 min
Aug 10, 3:29 PM CDTSpecial Weather StatementOUNKingfisher31 min
Aug 10, 3:55 PM CDTSpecial Weather StatementOUNGrady35 min
Aug 10, 3:56 PM CDTSpecial Weather StatementOUNCaddo34 min
Aug 10, 3:59 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Kingfisher, Major46 min
Aug 10, 4:03 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady42 min
Aug 10, 4:11 PM CDTSpecial Weather StatementOUNGarfield34 min
Aug 10, 4:19 PM CDTSpecial Weather StatementOUNComanche26 min
Aug 10, 4:27 PM CDTSevere Thunderstorm WarningOUNGarfield48 min
Aug 10, 4:46 PM CDTSpecial Weather StatementOUNComanche29 min
Aug 10, 4:58 PM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens47 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma49 min
Aug 10, 5:29 PM CDTSevere Thunderstorm WarningOUNStephens46 min
Aug 10, 5:49 PM CDTSpecial Weather StatementOUNJefferson26 min
Aug 10, 5:50 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady, McClain40 min
Aug 10, 6:04 PM CDTSpecial Weather StatementOUNOklahoma26 min
Aug 10, 6:04 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens41 min
Aug 10, 6:24 PM CDTSpecial Weather StatementOUNKay36 min
Aug 10, 6:31 PM CDTSevere Thunderstorm WarningOUNGrady, McClain44 min
Aug 10, 6:43 PM CDTSpecial Weather StatementOUNCleveland32 min
Aug 10, 6:53 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.